Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
ACUTE HEPATITIS ASSOCIATED WITH THE CHINESE HERBAL PRODUCT JIN BU HUAN
Autore:
WOOLF GM; PETROVIC LM; ROJTER SE; WAINWRIGHT S; VILLAMIL FG; KATKOV WN; MICHIELETTI P; WANLESS IR; STERMITZ FR; BECK JJ; VIERLING JM;
Indirizzi:
CEDARS SINAI MED CTR,HEPATOL PROGRAM,8700 BEVERLY BLVD,SUITE 7511 LOSANGELES CA 90048 CEDARS SINAI MED CTR,LIVER TRANSPLANTAT PROGRAM LOS ANGELES CA 90048 CTR DIS CONTROL & PREVENT,NATL CTR ENVIRONM HLTH,DIV ENVIRONM HAZARDS& HLTH EFFECTS ATLANTA GA 30341 TORONTO HOSP,DIV GEN,DIV GASTROENTEROL TORONTO M5G 2C4 ON CANADA ST JOHNS HOSP,DIV GASTROENTEROL SANTA MONICA CA 90404 COLORADO STATE UNIV,DEPT CHEM FT COLLINS CO 80523
Titolo Testata:
Annals of internal medicine
fascicolo: 10, volume: 121, anno: 1994,
pagine: 729 - 735
SICI:
0003-4819(1994)121:10<729:AHAWTC>2.0.ZU;2-4
Fonte:
ISI
Lingua:
ENG
Soggetto:
VENO-OCCLUSIVE DISEASE; MEDICINE; TOXICITY; HEPATOTOXICITY; MEDICATION; LIVER;
Keywords:
HEPATITIS, TOXIC; JIN BU HUAN; MEDICINE, HERBAL; QUALITY CONTROL;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Citazioni:
29
Recensione:
Indirizzi per estratti:
Citazione:
G.M. Woolf et al., "ACUTE HEPATITIS ASSOCIATED WITH THE CHINESE HERBAL PRODUCT JIN BU HUAN", Annals of internal medicine, 121(10), 1994, pp. 729-735

Abstract

Objective: To describe the hepatotoxicity associated with ingestion of the Chinese herbal product Jin Bu Huan Anodyne Tablets (Lycopodium serratum) and to propose possible mechanisms of injury. Design: Retrospective analysis. Setting: Academic hepatology units and private practice facilities. Patients: Seven previously healthy patients. Measurements: Clinical, laboratory, radiologic, and histologic studies. Results:Acute hepatitis occurred after a mean of 20 weeks (range, 7 to 52 weeks) of Jin Bu Huan ingestion and resolved in six patients within a mean of 8 weeks (range, 2 to 30 weeks); another patient is currently improving. Hepatitis was associated with symptoms of fever, fatigue, nausea, pruritus, and abdominal pain and with signs of jaundice and hepatomegaly. Biopsy specimens showed that one patient had hepatitis with eosinophils (consistent with a drug reaction) and the other had mild hepatitis, moderate fibrosis, and microvesicular steatosis. Decreasing theJin Bu Huan dose in one patient improved liver test results. Reusing Jin Bu Huan in two other patients caused abrupt recrudescence of hepatitis. Conclusion: Jin Bu Huan can cause liver injury. Although the hepatotoxic mechanisms are not defined, they may include hypersensitive or idiosyncratic reactions or direct toxicity to active metabolites. Hepatotoxicity caused by herbal products underscores the importance of national surveillance programs and quality control of the manufacture of these products.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 18/02/20 alle ore 23:33:26